MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Model Number 1001782J-HC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during unpacking of a balance middleweight hydro guide wire, it was noted to be uncoiled at the tip.The device was not used and there was no patient involvement.A new guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported break/separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Possible factor that may contribute to guide wire breaks/separations can be affected by numerous factors including, but not limited to, mishandling during manufacturing, guide wire damage during unpacking, guide wire damage during removal from dispenser coil or preparation, guide wire re-insertions, handing/manipulation, tensile or torsional loads beyond its design limits, entanglement with other devices or anatomical conditions.The investigation was unable to determine a conclusive cause for the reported tip/shaping ribbon break/separation.The noted coil damages were likely the result of the noted shaping ribbon and coil separations.The core kink and teflon damages likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13392629
Report Number2024168-2022-00989
Device Sequence Number4382793
Product Code DQX
UDI-Device Identifier08717648026010
UDI-Public08717648026010
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1001782J-HC
Device Catalogue Number1001782J-HC
Device Lot Number1090971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown